Can Singulair Cause Depression?

Apr 4, 2008 Full story: About Depression 34

On March 27 the FDA issued a safety alert regarding the asthma medication Singulair . via About Depression

Full Story
First Prev
of 2
Next Last
Leilah907

Crestview, FL

#23 Sep 4, 2011
Wow!! I am normally a loving person, a little shy but always interested in others, and love to work out. But of course with this asthma handicap couldn't be too active for too long, couldn't even laugh too hard or I would pay. Anyway, singlair helped me get over it and get active which was/is great, yet I was in raging mood constantly. The scary part is that I really got aggressive and mean with my husband and kids. I could not understand why everyone and everything was making me snappy. I would also get confused when I would be driving to familiar places, missing turns over again, couldn't comprehend a simple article when I read, thoughts of dying in addition to feeling major anxiety. So I started working out harder hoping the endorphins would start to kick in until I finally went to the doctor, only to get prescribed antidepressant meds. Finally, a friend told me it could be this singlair. Well sure enough I skipped my doses ( including the anti depress )and here I am feeling like a normal person again. I'm glad to read all of your experience, thank you! As good as it felt to breathe, I would have never thought it was my asthma med making me psychotic. Now, all I have to do is tell my doc to prescribe me something else. 09/11
LibbyC78

Brisbane, Australia

#24 Dec 25, 2011
My son is almost 6 years old and has been taking singular tablets for around 1 1/2 years.About 5 days ago his tablets run out and because it's been christmas time I've let it lapse and hadn't got more tablets, I also noticed he's not coughing as much in the middle of the night as he was (when we first put him on the medication). Now his mood is really up and down, crying a lot over the most small thing, temper tantrums and just completing losing it at times. I am wondering if I should put him back on the singular or if his behavior is him 'coming off' the medication?... No idea what to do. Any suggestions.
Cisco

San Antonio, TX

#25 Jan 7, 2012
This medication SHOULD BE ILLEGAL. So ok, I do not have asthma, but a relative gave me a few because of the location we live there are TONS of mountain cedar and I am highly allergic to it. I have only taken 2 or 3. First one a few weeks ago, second yesterday, 3rd today. I have felt severely depressed to the point I thought I may be losing my brain and very agitated and agressive and paranoid in pubilc these past 2 days. This morning I wondered whether my family would make it without me. Then just a few minutes ago and the reason I googled 'can Singulair make you act crazy' I asked my wife whether she could hear music coming from the restroom fan. She said no and walked off I spent some minutes just standing in the bathroom staring at the walls.. Following that I wondered if she may have tried to poison me and my brain earlier. I am glad I found this forum. This drug is the devil and it made me act like one.
APR

Olney, MD

#26 Jan 8, 2012
LibbyC78 wrote:
My son is almost 6 years old and has been taking singular tablets for around 1 1/2 years.About 5 days ago his tablets run out and because it's been christmas time I've let it lapse and hadn't got more tablets, I also noticed he's not coughing as much in the middle of the night as he was (when we first put him on the medication). Now his mood is really up and down, crying a lot over the most small thing, temper tantrums and just completing losing it at times. I am wondering if I should put him back on the singular or if his behavior is him 'coming off' the medication?... No idea what to do. Any suggestions.
We had a similar experience. My son was on Singulair for 5 years and things got worse when he stopped taking it. It took 6 months but he is so much better now that he's stopped taking it. You may want to check out this website http://www.parentsforsafety.org/ If you have any questions email me at stuanna3@verizon.net. APR
Nikki

Miami Beach, FL

#27 Jan 16, 2012
ANYONE WHO PRESCRIBES SINGULAIR IS PUTTING A LIFE AT RISK!!!
My doctor put me back on SINGULAIR after I told him I suspected the last time I was on it I got depressed. I HAVE NO DOUBTS NOW. I can't handle problems that come my way in everyday life. I don't want to get out of bed. I have no joy, no happiness. This drug has robbed me of precious time - days I can never relive. I've sought counseling from my spiritual advisor, my friends and family and now IM CONVINCED IT IS THE DRUG. Saturday I was driving my car at 95 mph and didn't care at that moment if the car left the road and I just disappeared. It's not so much the thought of actually committing suicide - its JUST NOT WANTING TO LIVE ANYMORE.
Na McGregor

Chicago, IL

#29 Jan 26, 2012
I don't think so. I have been a singulair user for quite some time and I can assure you that I am a happy person. Unless you're taking Paxil, other medications remotely cause depression. Depression is mostly caused by stressful life events. I think even some antidepressants can cause more depression such as suicidal thoughts.
See: http://www.paxilbirthdefectlaw.com/paxil-laws...
Joanne Larsen

Clarks Summit, PA

#30 Feb 3, 2012
There might be other reasons why you have developed depression. Try to visit a therapist in order to know the severity of your depression. Some medications do have side effects. To know all about the side effects of Zoloft, feel free to visit http://www.zoloftsertralinebirthdefects.com/z... .
David

Clarks Summit, PA

#31 Feb 24, 2012
The FDA should really take a look at this because it can be pretty destructible. http://www.fosamaxfemurfracturelawsuit.com/fo...

Since: Feb 12

Location hidden

#33 Feb 24, 2012
This is a really valuable info you all shared here. Keep sharing such.

Since: Apr 12

New Delhi, India

#34 Apr 26, 2012
Hello,
I have been using singulair for several years. I also have been diagnosed with panic disorder, agoraphobia and depression, this was about the same time as they diagnosed me with Asthma. Until this study came out it didnít occur to me that Singulair had any part in my depression. I am still not convinced.

Since: Jan 13

Tashkent, Uzbekistan

#35 Jan 12, 2013
If you want to learn more about singulair
How to use
Drug Class and Mechanism
Missed Dose
Storage
Warnings/Precautions
Possible Side Effects
Drug Prices
Get 10% discount pharmacy coupon! Coupon code: newyear
http://cpcctoday.com/singulair
We thank you for visiting!!!
Junior

Modesto, CA

#38 Feb 2, 2013
I buy singulair at http://pharmshophere.com/...
Jennifer

San Francisco, CA

#39 Apr 1, 2013
Singulair, good offer.
I have http://bit.ly/WvI24C for about 5 years and find their products to be reliable and speedily delivered.
Excellent service, lowest price.
JulesC

United States

#40 Aug 9, 2013
APR wrote:
<quoted text>
We had a similar experience. My son was on Singulair for 5 years and things got worse when he stopped taking it. It took 6 months but he is so much better now that he's stopped taking it. You may want to check out this website http://www.parentsforsafety.org/ If you have any questions email me at stuanna3@verizon.net. APR

I'm definitely going to take a look at that site you posted. Thank you for that. My son is 6 and has been on Singulair since he was about 4. Our doctor had us wean him off it with doses every other day and now it's been just over a month since he's taken it. We just saw him, said he was doing great- no coughing- but I wish I'd put 2 and 2 together before we saw him cause we've been hearing so many terrible things from him...'I wish I was never born','I don't want to play, I just want to be alone and die', and while he was smiling at my husband and I, he drew a sad face on the inside of a grocery fridge door. I kept feeling like the worst mom in the world! But he'll cuddle with me and tell me he loves me, I was so confused. This makes so much more sense.
For those of you that it helps, that's great. It seemed to help my son, but now I REALLY WISH I'd known about this possibility before we started my baby on a medicine that makes him want to kill himself! It makes me furious the FDA would say it's ok for babies.

Tell me when this thread is updated:

Subscribe Now Add to my Tracker
First Prev
of 2
Next Last

Add your comments below

Characters left: 4000

Please note by submitting this form you acknowledge that you have read the Terms of Service and the comment you are posting is in compliance with such terms. Be polite. Inappropriate posts may be removed by the moderator. Send us your feedback.

Healthcare Industry Discussions

Title Updated Last By Comments
TV show calls Hazard unhappiest city (Nov '09) 21 hr Typical For This ... 38
Shingles: A Common and Painful Virus (Feb '14) Dec 18 Sweepyface 12
Syphilis on the Rise Among Gay, Bisexual Men: CDC Dec 17 Antoine 5
Second Doctor Implicated In La Jolla Surgeon's ... (Apr '08) Dec 17 StayAway 41
Merck's MSD Pharma to create 800 jobs in India (Nov '08) Dec 15 BASAVARAJ G 221
Anti-smoking drugs to carry mental-health warnings (Jul '09) Dec 14 Smokin IS crazy 10
Marlo Thomas continues father's legacy (May '06) Dec 14 Dr Wu 3
More from around the web